Alert archive / Maine / Storm Warnings in 2015
Storm Warning 1, NWS Gray, ME
NWS Gray, ME issued this storm warning at Jan 25, 2015, 3:25 PM EST. It took effect at Jan 27, 2015, 1:00 AM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2015, 3:25 PM EST (20:25 UTC)
- In effect from
- Jan 27, 2015, 1:00 AM EST
- Expired
- Jan 27, 2015, 2:44 PM EST
- In force
- 14 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
998 WHUS71 KGYX 252025 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 325 PM EST SUN JAN 25 2015 ...STRONG COASTAL STORM TO AFFECT THE WATERS MONDAY NIGHT INTO TUESDAY... ANZ150-152-154-261030- /O.CAN.KGYX.GL.W.0006.000000T0000Z-150126T0000Z/ /O.UPG.KGYX.SR.A.0001.150127T0600Z-150128T0000Z/ /O.NEW.KGYX.SR.W.0001.150127T0600Z-150128T1200Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 325 PM EST SUN JAN 25 2015 ...STORM WARNING IN EFFECT FROM 1 AM TUESDAY TO 7 AM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A STORM WARNING... WHICH IS IN EFFECT FROM 1 AM TUESDAY TO 7 AM EST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. THE STORM WATCH IS NO LONGER IN EFFECT. * WINDS...NORTH 30 TO 40 KT WITH GUSTS UP TO 55 KT. * SEAS...21 TO 26 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ ANZ151-153-261030- /O.CAN.KGYX.SC.Y.0105.000000T0000Z-150126T0400Z/ /O.UPG.KGYX.GL.A.0004.150127T0600Z-150128T0000Z/ /O.NEW.KGYX.GL.W.0007.150127T0600Z-150128T1200Z/ PENOBSCOT BAY-CASCO BAY- 325 PM EST SUN JAN 25 2015 ...GALE WARNING IN EFFECT FROM 1 AM TUESDAY TO 7 AM EST WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 1 AM TUESDAY TO 7 AM EST WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
5 follow-up statements
384 WHUS71 KGYX 260822 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 322 AM EST MON JAN 26 2015 ...STRONG COASTAL STORM TO AFFECT THE WATERS MONDAY NIGHT INTO TUESDAY... ANZ151-153-262230- /O.UPG.KGYX.GL.W.0007.150127T0600Z-150128T1200Z/ /O.EXA.KGYX.SR.W.0001.150127T0600Z-150128T1200Z/ PENOBSCOT BAY-CASCO BAY- 322 AM EST MON JAN 26 2015 ...STORM WARNING IN EFFECT FROM 1 AM TUESDAY TO 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A STORM WARNING... WHICH IS IN EFFECT FROM 1 AM TUESDAY TO 7 AM EST WEDNESDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 55 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ ANZ150-152-154-262230- /O.CON.KGYX.SR.W.0001.150127T0600Z-150128T1200Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 322 AM EST MON JAN 26 2015 ...STORM WARNING REMAINS IN EFFECT FROM 1 AM TUESDAY TO 7 AM EST WEDNESDAY... * WINDS...NORTH 35 TO 45 KT WITH A FEW GUSTS UP TO 65 KT. * SEAS...23 TO 28 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
165 WHUS71 KGYX 262036 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 336 PM EST MON JAN 26 2015 ...STRONG COASTAL STORM TO AFFECT THE WATERS TONIGHT INTO TUESDAY... ANZ150>154-271045- /O.CON.KGYX.SR.W.0001.150127T0600Z-150128T1200Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 336 PM EST MON JAN 26 2015 ...STORM WARNING REMAINS IN EFFECT FROM 1 AM TUESDAY TO 7 AM EST WEDNESDAY... * WINDS...NORTHEAST 25 TO 35 WITH GUSTS OVER 50 KT IN THE BAYS. ALONG THE OUTER WATERS WINDS NORTHEAST 35 TO 45 KT WITH GUSTS UP TO 65 KT. * SEAS...4 TO 7 FEET IN THE BAYS...BUT 15 TO 25 FEET ALONG THE OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
439 WHUS71 KGYX 270826 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 326 AM EST TUE JAN 27 2015 ANZ154-272230- /O.UPG.KGYX.SR.W.0001.000000T0000Z-150128T1200Z/ /O.NEW.KGYX.HF.W.0001.150127T0826Z-150127T2000Z/ /O.NEW.KGYX.UP.Y.0004.150127T0826Z-150128T1200Z/ CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 326 AM EST TUE JAN 27 2015 ...HURRICANE FORCE WIND WARNING IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A HURRICANE FORCE WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. A FREEZING SPRAY ADVISORY HAS ALSO BEEN ISSUED. THIS FREEZING SPRAY ADVISORY IS IN EFFECT UNTIL 7 AM EST WEDNESDAY. THE STORM WARNING IS NO LONGER IN EFFECT. * WINDS...NORTH 35 TO 45 KT WITH GUSTS UP TO 65 KT. * SEAS...26 TO 31 FEET. * FREEZING SPRAY...MODERATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HURRICANE FORCE WIND WARNING MEANS WINDS OF 64 KNOTS OR GREATER ARE IMMINENT OR OCCURING. ALL VESSELS SHOULD REMAIN IN PORT...OR TAKE SHELTER AS SOON AS POSSIBLE...UNTIL WINDS AND WAVES SUBSIDE. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ150>153-272230- /O.NEW.KGYX.UP.Y.0004.150127T0826Z-150128T1200Z/ /O.CON.KGYX.SR.W.0001.000000T0000Z-150128T1200Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- 326 AM EST TUE JAN 27 2015 ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FREEZING SPRAY ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST WEDNESDAY. * WINDS...NORTH 40 TO 50 KT WITH GUSTS UP TO 60 KT. * SEAS...22 TO 27 FEET. * FREEZING SPRAY...MODERATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ LEGRO
031 WHUS71 KGYX 271311 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 811 AM EST TUE JAN 27 2015 ...HURRICANE FORCE WIND GUSTS EXPECTED ALONG THE OFFSHORE WATERS TODAY... ANZ150-152-280315- /O.UPG.KGYX.SR.W.0001.000000T0000Z-150128T1200Z/ /O.EXA.KGYX.HF.W.0001.000000T0000Z-150127T2000Z/ /O.CON.KGYX.UP.Y.0004.000000T0000Z-150128T1200Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- 811 AM EST TUE JAN 27 2015 ...HURRICANE FORCE WIND WARNING IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A HURRICANE FORCE WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. THE STORM WARNING IS NO LONGER IN EFFECT. * WINDS...NORTH 40 TO 50 KT WITH GUSTS UP TO 65 KT. * SEAS...25 TO 30 FEET. * FREEZING SPRAY...MODERATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HURRICANE FORCE WIND WARNING MEANS WINDS OF 64 KNOTS OR GREATER ARE IMMINENT OR OCCURING. ALL VESSELS SHOULD REMAIN IN PORT...OR TAKE SHELTER AS SOON AS POSSIBLE...UNTIL WINDS AND WAVES SUBSIDE. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ154-280315- /O.CON.KGYX.HF.W.0001.000000T0000Z-150127T2000Z/ /O.CON.KGYX.UP.Y.0004.000000T0000Z-150128T1200Z/ CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 811 AM EST TUE JAN 27 2015 ...HURRICANE FORCE WIND WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS...NORTH 35 TO 45 KT WITH GUSTS UP TO 65 KT. * SEAS...26 TO 31 FEET. * FREEZING SPRAY...MODERATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HURRICANE FORCE WIND WARNING MEANS WINDS OF 64 KNOTS OR GREATER ARE IMMINENT OR OCCURING. ALL VESSELS SHOULD REMAIN IN PORT...OR TAKE SHELTER AS SOON AS POSSIBLE...UNTIL WINDS AND WAVES SUBSIDE. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ151-153-280315- /O.CON.KGYX.SR.W.0001.000000T0000Z-150128T1200Z/ /O.CON.KGYX.UP.Y.0004.000000T0000Z-150128T1200Z/ PENOBSCOT BAY-CASCO BAY- 811 AM EST TUE JAN 27 2015 ...STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS...NORTH 30 TO 40 KT WITH GUSTS UP TO 60 KT. * SEAS...6 TO 9 FEET. * FREEZING SPRAY...MODERATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
957 WHUS71 KGYX 271944 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 244 PM EST TUE JAN 27 2015 ANZ151-153-280945- /O.CAN.KGYX.SR.W.0001.000000T0000Z-150128T1200Z/ /O.NEW.KGYX.GL.W.0008.150127T1944Z-150128T0500Z/ /O.CON.KGYX.UP.Y.0004.000000T0000Z-150128T1200Z/ PENOBSCOT BAY-CASCO BAY- 244 PM EST TUE JAN 27 2015 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE STORM WARNING HAS BEEN CANCELLED. * WINDS...NORTH 30 TO 40 KT WITH A FEW GUSTS UP TO 60 KT. * SEAS...6 TO 11 FEET. * FREEZING SPRAY...MODERATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ150-152-154-280945- /O.CAN.KGYX.HF.W.0001.000000T0000Z-150127T2000Z/ /O.NEW.KGYX.SR.W.0002.150127T1944Z-150128T0500Z/ /O.CON.KGYX.UP.Y.0004.000000T0000Z-150128T1200Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 244 PM EST TUE JAN 27 2015 ...STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...HURRICANE FORCE WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A STORM WARNING... WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE HURRICANE FORCE WIND WARNING HAS BEEN CANCELLED. * WINDS...NORTH 35 TO 45 KT WITH GUSTS UP TO 65 KT. * SEAS...26 TO 31 FEET. * FREEZING SPRAY...MODERATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this storm warning went out at Jan 25, 10:02 AM EST, 5 hours 23 minutes earlier.
Area forecast discussion, Jan 25, 10:02 AM EST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1002 AM EST SUN JAN 25 2015
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE WATERS THIS MORNING. LOW
PRESSURE WILL BEGIN TO DEVELOP OFF THE MID ATLANTIC COAST ON
MONDAY THEN RAPIDLY DEVELOP AS IT MOVES NORTHEASTWARD TO JUST
SOUTH OF NANTUCKET MASSACHUSETTS ON TUESDAY. THE LOW WILL LINGER
AROUND THROUGH WEDNESDAY BRINGING A SIGNIFICANT SNOWFALL TO OUR
REGION. THERE IS ALSO THE POTENTIAL FOR ANOTHER STORM LATE WEEK OR
EARLY IN THE WEEKEND BUT CONFIDENCE IS LOW AT THIS TIME.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
10AM UPDATE... COLD FRONT AND ACCOMPANYING SNOW SQUALLS HAVE
REACHED THE COAST. AT THIS POINT MOST AREAS HAVE SEEN THEIR HIGH
TEMPERATURE AS NORTHWESTERLY WINDS WILL USHER IN MORE COLD AIR.
7 AM UPDATE...COLD FRONT
CONTINUES TO PUSH EASTWARD ACROSS NH AT THIS HOUR AND WILL MOVE
OFF THE COAST BY 9 AM OR SO. A FEW SNOW SHOWERS ARE ACCOMPANYING
THE FRONT...ESPECIALLY IN THE MOUNTAINS. HIGH TEMPS WILL BE THIS
MORNING...AND SHOULD FALL THROUGHOUT THE AFTERNOON HOURS.
PREVIOUSLY...
A COLD FRONT WILL MOVE ACROSS THE REGION THIS MORNING BRINGING A
PERIOD OF CLOUDS AND ALSO A CHANCE OF SNOW SHOWERS...MAINLY ACROSS
THE INTERIOR. A FEW HEAVIER SQUALLS MAY BE EMBEDDED.
THEREAFTER...JUST COLD AND WINDY FOR THE BALANCE OF THE DAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
COLD NIGHT ON TAP TONIGHT AS HIGH PRESSURE BUILDS INTO THE REGION.
WIND CHILLS MAY APPROACH 20 BELOW ZERO FOR A TIME ACROSS FAR
NORTHERN REACHES OF OUR CWA. HOWEVER...ELECTED TO NOT ISSUE A
WIND CHILL ADVISORY AT THIS TIME DUE TO SPORADIC COVERAGE...MAINLY
AT HIGHER ELEVATIONS.
INCREASING HIGH CLOUDS ON MONDAY AS STORM SYSTEM WELL TO OUR SOUTH
STARTS TO GET UNDERWAY. IT SHOULD REMAIN DRY THROUGHOUT THE DAY.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
MAIN FOCUS OF THE EXTENDED IS ON STRONG LOW PRES FORECAST TO
DEVELOP S OF NEW ENGLAND MON INTO TUE.
STRONG S/WV TROF EXITING THE CANADIAN PRAIRIES TODAY WILL DEPART
THE MID ATLANTIC COAST BY MON AFTERNOON. UPON REACHING THE RICH
BAROCLINICITY OFFERED BY THE WARM ATLANTIC...THIS LOW PRES WILL
RAPIDLY DEVELOP S OF NEW ENGLAND. DROPPING SOME 20 MB IN 24 HOURS
THIS WILL BRING SIGNIFICANT IMPACTS TO THE REGION. THE INITIAL
S/WV IS FORECAST TO DIG S TOWARDS THE CAROLINAS. THIS ALLOWS TIME
FOR THE UPSTREAM KICKER TO CATCH UP AND PHASE WITH THE DEVELOPING
SYSTEM LATE MON. THIS WILL ACT TO SLOW DOWN...STALL...AND PERHAPS
LOOP THE LOW PRES S OF NEW ENGLAND...PROLONGING IMPACTS AS WELL.
CONSIDERING HOW DYNAMIC THE SYSTEM IS...MODEL CLUSTERING ON QPF
IS FAIRLY TIGHT. DETERMINISTIC MODELS ALL BRING AT LEAST 0.60
INCHES QPF TO THE INTERNATIONAL BORDER. GEFS AND ECMWF EPS ALSO
BRING THE HALF INCH QPF LINE N OF THE BORDER. THIS IS A ROBUST
SIGNAL FOR SOME MODERATE TO HEAVY ACCUMULATIONS THRU THE ENTIRE
FORECAST AREA. DURING THE RAPID DEEPENING PHASE OF THE STORM...THE
FIRST HALF OF TUE...STRONG ELY LOW LEVEL JET WILL DEVELOP. GEFS
STANDARDIZED ANOMALIES ACTUALLY REACH -6 STANDARD DEVIATIONS FOR
THE U WIND. THIS TYPE OF MAGNITUDE FOR THE LOW LEVEL JET WILL
USUALLY FOCUS SIGNIFICANT ENHANCEMENT ALONG THE ERN SLOPES...WITH
DOWNSLOPE PRECIP SHADOWING TO THE NW OF THE HIGH TERRAIN. SO SOME
QPF MAY BE LOST TO THIS FOR PARTS OF GRAFTON AND COOS
COUNTIES...BUT ENOUGH OF THOSE ZONES SEE HIGH ENOUGH QPF TO
WARRANT A WINTER STORM WATCH FOR ALL ZONES IN THE FORECAST AREA.
LOW PRES WILL BE OCCLUDING AT SOME POINT DURING THIS PERIOD...SO
DETAILS ARE HARD TO PIN DOWN WITHOUT HAVING A BETTER IDEA OF
EXACTLY WHEN AND WHERE THIS OCCURS. BUT IN GENERAL...A HEAVY BAND
OF SN WILL LIFT N THRU THE AREA WITH THE INITIAL BURST OF INTENSE
WAA ALOFT. THIS WILL BE TUE MORNING...IMPACTING THE COMMUTE...AND
SNWFL MAY REACH 1 INCH PER HOURS AT TIMES. ONCE WAA LIFTS N OF THE
AREA THE QUESTIONS BECOMES WHETHER ANY DEFORMATION CAN LINGER OVER
THE AREA AND IF WE CAN MAINTAIN SATURATION ALOFT TO CONTINUE
ACCUMULATING SNWFL. MODEL HEIGHT FIELDS SUGGEST A BACK BENT WARM
FNT ALOFT...AND STRONG DYNAMICS ASSOCIATED WITH FEATURES LIKE THIS
CAN THROW A WRENCH IF YOU TRY AND GET TOO SPECIFIC AT THIS TIME
RANGE. TUE NIGHT INTO WED UPPER LOW WILL DRIFT THRU THE GULF OF
ME...AND LIGHT SNWFL WILL CONTINUE THRU THIS TIME PERIOD.
THE LAST MAJOR CONCERN IS THE WIND FORECAST. STRONG..BUT
WEAKENING...LOW LEVEL JET WILL BE LIFTING N ACROSS THE AREA TUE.
GFS FORECAST IS MOST AGGRESSIVE WITH MIXING...BUT DEEP COLD AIR IN
PLACE AHEAD OF THE STORM SUGGESTS THAT SIGNIFICANT MIXING IS
POSSIBLE. IF MIXING TO ABOUT H9 IS ASSUMED...A PERIOD OF 40 TO 45
KT GUSTS IS POSSIBLE ALONG THE COAST TUE. HOWEVER CONFIDENCE WAS
TOO LOW TO GO WITH ANY BLIZZARD HEADLINES AT THIS TIME. THAT BEING
SAID...POTENTIAL IS THERE FOR AT LEAST NEAR-BLIZZARD OR WHITEOUT
CONDITIONS DURING THE DAY TUE. THERE IS AT LEAST ONE MORE MODEL
CYCLE TO ANALYZE TO ASSESS ANY TRENDS IN THIS WIND FORECAST FOR
ANY POSSIBLE UPGRADES TO THE WATCH HEADLINES.
PUTTING ALL THIS INFORMATION TOGETHER YIELDS A WIDESPREAD DOUBLE
DIGIT SNWFL FOR THE AREA. BASED ON HEIGHT FIELDS...WINDS
ALOFT...AND EXPECTED QPF ENHANCEMENT...HIGHEST AMOUNTS LOOK LIKELY
ACROSS SRN NH AND ESPECIALLY THE MONADNOCKS.
BEYOND THIS STORM SYSTEM A MUTLI-MODEL CONSENSUS WAS USED THRU THE
REST OF THE EXTENDED. THERE WAS A FAIR AMOUNT OF
AGREEMENT...THOUGH ENOUGH TIMING DIFFERENCE EXIST TO MAKE NAILING
DOWN EXACT WINDOWS FOR THE NEXT STORM SYSTEMS DIFFICULT. HOWEVER BOTH
THE ECMWF AND GFS APPEAR FAVORABLE FOR SNWFL LOVERS THRU THE END
OF JAN...OFFERING ADDITIONAL CHANCES TO BOOKEND THE WEEKEND.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
SHORT TERM...VFR TODAY WITH SFC WIND GUSTS AROUND 25 KT. VFR
TONIGHT AND MONDAY WITH LIGHTER WINDS AS HIGH PRESSURE MOVES INTO
THE AREA.
LONG TERM...HIGH CONFIDENCE IN A PERIOD OF IFR AND LOWER
CONDITIONS BEGINNING MON NIGHT THRU TUE...AS COASTAL LOW PRES
SPREADS SNWFL ACROSS THE AREA. HEAVY SNWFL AND WIDESPREAD IFR OR
LOWER CONDITIONS WIND DOWN TUE EVENING...BUT SN LINGERS INTO WED
MORNING WITH SCT IFR CONDITIONS POSSIBLE. COASTAL TERMINALS MAY
SEE NE GUSTS NEAR 30 KTS DURING THE DAY TUE.
&&
.MARINE...
SHORT TERM...SCA FOR THE BAYS AND GALE THE OCEAN WATERS FOR TODAY
AS CAA IN THE WAKE OF A COLD FRONT SHOULD BE STRONG. WINDS AND
SEAS DIMINISH TONIGHT AND MONDAY AS HIGH PRESSURE BUILDS OVER THE
WATERS.
LONG TERM...STRONG LOW PRES S OF NEW ENGLAND WILL LIKELY BRING A
PERIOD OF STORM FORCE WIND GUSTS TO THE OUTER WATERS TUE INTO TUE
NIGHT. GALES LIKELY FOR THE BAYS DURING THIS TIME...WITH A LOW
PROB OF STORM FORCE GUSTS THERE AS WELL.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WATCH FROM MONDAY EVENING THROUGH LATE TUESDAY
NIGHT FOR MEZ007>009-012>014-018>028.
NH...WINTER STORM WATCH FROM MONDAY EVENING THROUGH LATE TUESDAY
NIGHT FOR NHZ001>015.
MARINE...GALE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING FOR
ANZ151-153.
SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR ANZ151-
153.
STORM WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING FOR
ANZ150-152-154.
GALE WARNING UNTIL 7 PM EST THIS EVENING FOR ANZ150-152-154.
&&
SYNOPSIS...
NEAR TERM...CURTIS
SHORT TERM...EKSTER
LONG TERM...LEGRO
AVIATION...
MARINE...Hazardous weather outlook, Jan 24, 10:36 PM EST, 16 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1036 PM EST SAT JAN 24 2015 MEZ007>009-012>014-018>028-NHZ001>015-260345- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH- 1036 PM EST SAT JAN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WE ARE WATCHING ANOTHER COASTAL STORM WHICH COULD BRING ACCUMULATING SNOW TO THE AREA LATE MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>152-154-260345- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1036 PM EST SAT JAN 24 2015 ...GALE WARNING IN EFFECT UNTIL 7 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. AS ANOTHER LOW PRESSURE SYSTEM MOVES NEAR CAPE COD MONDAY NIGHT INTO TUESDAY... A PERIOD OF NORTHEAST GALES IS EXPECTED. STORM FORCE WINDS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ153-260345- CASCO BAY- 1036 PM EST SAT JAN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AS ANOTHER LOW PRESSURE SYSTEM MOVES NEAR CAPE COD MONDAY NIGHT INTO TUESDAY... A PERIOD OF NORTHEAST GALES IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 3:46 AM EST | Gale Watch | GYX | 12 hr | |
| Jan 25, 3:46 AM EST | Storm Watch | GYX | 12 hr | |
| Jan 25, 3:59 AM EST | Winter Storm Watch | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 12 hr |
| Jan 25, 7:44 AM EST | Special Weather Statement | GYX | Androscoggin, Cumberland, Kennebec, Oxford, Waldo | 76 min |
| Jan 25, 8:57 AM EST | Special Weather Statement | GYX | Cumberland, Lincoln, Sagadahoc, Waldo, York | 48 min |
| Jan 25, 3:25 PM EST | Gale Warning | GYX | 12 hr | |
| Jan 25, 3:46 PM EST | Blizzard Warning | GYX | Androscoggin, Cumberland, Kennebec, Knox, Lincoln, Sagadahoc and 2 more | 54 hr |
| Jan 25, 3:46 PM EST | Winter Storm Warning | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 60 hr |
| Jan 25, 3:59 PM EST | Coastal Flood Watch | GYX | Cumberland, Knox, Lincoln, Sagadahoc, Waldo, York | 21 hr |
| Jan 25, 3:46 PM EST | Winter Weather Advisory | GYX | Cheshire, Coos, Grafton, Sullivan | 57 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.